A case of manic episode during treatment with 5-fluorouracil, epirubicin and cyclophosphamide for breast cancer

Gen Hosp Psychiatry. Sep-Oct 2007;29(5):461-3. doi: 10.1016/j.genhosppsych.2007.04.007.

Abstract

A 41-year-old woman with breast cancer developed a manic episode while being treated with a 5-fluorouracil-epirubicin-cyclophosphamide combination (most likely caused by the first drug). Chemotherapy was discontinued, and antipsychotic treatment with haloperidol and olanzapine was instituted. She recovered after 10 days. Normal computerized tomography (CT) scans and neurological examinations were consistent with the absence of neurological symptoms on physical exam.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Antibiotics, Antineoplastic / administration & dosage
  • Antibiotics, Antineoplastic / adverse effects*
  • Antibiotics, Antineoplastic / therapeutic use
  • Antineoplastic Agents, Alkylating / administration & dosage
  • Antineoplastic Agents, Alkylating / adverse effects*
  • Antineoplastic Agents, Alkylating / therapeutic use
  • Bipolar Disorder / chemically induced*
  • Breast Neoplasms / drug therapy*
  • Cyclophosphamide / administration & dosage
  • Cyclophosphamide / adverse effects*
  • Cyclophosphamide / therapeutic use
  • Epirubicin / administration & dosage
  • Epirubicin / adverse effects*
  • Epirubicin / therapeutic use
  • Female
  • Fluorouracil / administration & dosage
  • Fluorouracil / adverse effects*
  • Fluorouracil / therapeutic use
  • Humans
  • Immunosuppressive Agents / administration & dosage
  • Immunosuppressive Agents / adverse effects*
  • Immunosuppressive Agents / therapeutic use
  • Italy

Substances

  • Antibiotics, Antineoplastic
  • Antineoplastic Agents, Alkylating
  • Immunosuppressive Agents
  • Epirubicin
  • Cyclophosphamide
  • Fluorouracil